Alert archive / Wisconsin / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood watch at Sep 24, 2016, 3:12 PM CDT for Portage County, Waushara County, Wood County, Wisconsin. It took effect at Sep 25, 2016, 4:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2016, 3:12 PM CDT (20:12 UTC)
- In effect from
- Sep 25, 2016, 4:00 AM CDT
- Expired
- Sep 25, 2016, 6:54 AM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- None
Counties Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WGUS63 KGRB 242012 FFAGRB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 312 PM CDT SAT SEP 24 2016 ...MORE RAIN ARRIVES SUNDAY WITH FLOODING POSSIBLE... .SHOWERS AND THUNDERSTORMS ARE FORECAST TO RETURN FOR LATE TONIGHT THROUGH SUNDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. HEAVY RAINFALL IS POSSIBLE, WITH MOST LOCATIONS RECEIVING BETWEEN ONE- HALF AND ONE INCH OF RAIN. PARTS OF CENTRAL WISCONSIN ALREADY RECEIVED HEAVY RAINS EARLIER IN THE WEEK. GROUNDS REMAIN QUITE SATURATED AND WILL BE UNABLE TO ABSORB MUCH MORE RAINFALL ON SUNDAY. ANOTHER ROUND OF HEAVY RAIN WOULD CAUSE RIVERS AND STREAMS TO RISE ONCE AGAIN, ALONG WITH THE THREAT OF FLASH FLOODING. WIZ035-036-045-250400- /O.NEW.KGRB.FF.A.0002.160925T0900Z-160926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 312 PM CDT SAT SEP 24 2016 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...PORTAGE...WAUSHARA AND WOOD. * FROM LATE TONIGHT THROUGH SUNDAY EVENING * ANOTHER ONE-HALF TO ONE INCH OF RAIN IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * GROUNDS ARE ALREADY SATURATED AND WILL BE UNABLE TO HANDLE ANY MORE RAINFALL. ANYONE LIVING NEAR RIVERS OR STREAMS SHOULD BE ALERT FOR HEAVY RAIN AND BE READY TO SEEK HIGHER GROUND IF FLOODING IS OBSERVED. MOTORISTS ARE URGED TO ALSO BE ALERT FOR WATER ON AREA ROADWAYS AND BE PREPARED TO TURN AROUND IF WATER IS SEEN CROSSING ANY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AK
3 follow-up statements
655 WGUS63 KGRB 250150 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 850 PM CDT SAT SEP 24 2016 ...MORE RAIN ARRIVES SUNDAY WITH FLOODING POSSIBLE... .SHOWERS AND THUNDERSTORMS ARE FORECAST TO RETURN LATE TONIGHT THROUGH SUNDAY...IN ASSOCIATION WITH THE PASSAGE OF A COLD FRONT. HEAVY RAINFALL IS POSSIBLE...WITH MOST LOCATIONS EXPECTED TO RECEIVE BETWEEN ONE-HALF AND ONE INCH OF RAIN. PARTS OF CENTRAL WISCONSIN ALREADY RECEIVED HEAVY RAINS EARLIER IN THE WEEK. GROUNDS REMAIN QUITE SATURATED AND WILL BE UNABLE TO ABSORB MUCH MORE RAINFALL ON SUNDAY. ANOTHER ROUND OF HEAVY RAIN WOULD CAUSE RIVERS AND STREAMS TO RISE ONCE AGAIN...ALONG WITH THE THREAT OF FLASH FLOODING. WIZ035-036-045-251100- /O.CON.KGRB.FF.A.0002.160925T0900Z-160926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 850 PM CDT SAT SEP 24 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM CDT SUNDAY THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...PORTAGE...WAUSHARA AND WOOD. * FROM 4 AM CDT SUNDAY THROUGH SUNDAY EVENING * ANOTHER ONE-HALF TO ONE INCH OF RAIN IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * GROUNDS ARE ALREADY SATURATED AND WILL BE UNABLE TO HANDLE ANY MORE RAINFALL. ANYONE LIVING NEAR RIVERS OR STREAMS SHOULD BE ALERT FOR HEAVY RAIN AND BE READY TO SEEK HIGHER GROUND IF FLOODING IS OBSERVED. MOTORISTS ARE URGED TO ALSO BE ALERT FOR WATER ON AREA ROADWAYS AND BE PREPARED TO TURN AROUND IF WATER IS SEEN CROSSING ANY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KIECKBUSCH
095 WGUS63 KGRB 250851 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 351 AM CDT SUN SEP 25 2016 ...MORE RAIN ARRIVES TODAY WITH FLOODING POSSIBLE... .SHOWERS AND THUNDERSTORMS ARE FORECAST TO RETURN TODAY...IN ASSOCIATION WITH THE PASSAGE OF A COLD FRONT. HEAVY RAINFALL IS POSSIBLE...WITH MOST LOCATIONS EXPECTED TO RECEIVE BETWEEN ONE- HALF AND ONE INCH OF RAIN. PARTS OF CENTRAL WISCONSIN ALREADY RECEIVED HEAVY RAINS EARLIER IN THE WEEK. GROUNDS REMAIN QUITE SATURATED AND WILL BE UNABLE TO ABSORB MUCH MORE RAINFALL TODAY. ANOTHER ROUND OF HEAVY RAIN WOULD CAUSE RIVERS AND STREAMS TO RISE ONCE AGAIN...ALONG WITH THE THREAT OF FLASH FLOODING. WIZ035-036-045-251700- /O.CON.KGRB.FF.A.0002.160925T0900Z-160926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 351 AM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...PORTAGE...WAUSHARA AND WOOD. * THROUGH THIS EVENING * ANOTHER ONE-HALF TO ONE INCH OF RAIN IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * GROUNDS ARE ALREADY SATURATED AND WILL BE UNABLE TO HANDLE ANY MORE RAINFALL. ANYONE LIVING NEAR RIVERS OR STREAMS SHOULD BE ALERT FOR HEAVY RAIN AND BE READY TO SEEK HIGHER GROUND IF FLOODING IS OBSERVED. MOTORISTS ARE URGED TO ALSO BE ALERT FOR WATER ON AREA ROADWAYS AND BE PREPARED TO TURN AROUND IF WATER IS SEEN CROSSING ANY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KURIMSKI
832 WGUS63 KGRB 251154 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 654 AM CDT SUN SEP 25 2016 ...THREAT FOR FLOODING RAINS DIMINISHING... .THE THREAT FOR SHOWERS AND THUNDERSTORMS PRODUCING ADDITIONAL FLOODING RAINS OVER WOOD, PORTAGE AND WAUSHARA COUNTIES IS DIMINISHING. HENCE THE FLASH FLOOD WATCH IS BEING CANCELLED. WIZ035-036-045-251300- /O.CAN.KGRB.FF.A.0002.000000T0000Z-160926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA 654 AM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL WISCONSIN HAS BEEN CANCELLED. $$ KURIMSKI
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 24, 2:56 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 24, 2:56 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 256 PM CDT SAT SEP 24 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 255 PM CDT Sat Sep 24 2016 Main forecast concern to be the rainfall amounts associated with the next weather system mainly on Sunday. Plenty of moisture to be available and with saturated grounds and rivers running high over central WI, flooding could be a problem. The 19z MSAS surface analysis showed an area of high pressure stretched from eastern Ontario south-southwest across Lower MI. An area of low pressure was located over southwest ND with a cold front arcing southward over the Plains. Radar mosaic picked up on showers and thunderstorms just ahead of the cold front. Influx of drier air had eaten away at the clouds over eastern WI this afternoon with more clouds just to the west. Generally quiet conditions are expected for the bulk of tonight as the high pressure edges eastward into the Eastern Great Lakes. Focus then quickly shifts to the west where a strong shortwave trough to move into the Plains and will be preceded by the cold front that is forecast to reach western sections of MN and IA by 12z Sunday. Southerly winds ahead of this system will pull gulf moisture northward with PW values climbing into the 1.25 to 1.75 inch range. Showers, with embedded thunderstorms, are forecast to to move ahead of the frontal boundary and be on the verge of reaching central WI toward daybreak. Min temperatures to range from the lower 50s far northeast WI, to around 60 degrees south. The mid-level trough will push into the Upper Midwest on Sunday, while the cold front moves into Western WI by 00z Monday. Expect to see a band of showers to precede the front across the forecast area and with PW values at 1.5 to 2.0 inches (or 250 percent of normal), there could be some locally heavy rain possible. Instability is marginal, but with 0-6km bulk shear at 25-30 knots, anticipate at least a chance of thunderstorms across northeast WI, which would add to the precipitation totals. After collaboration with ARX and MKX, have decided to issue a flash flood watch for Wood, Portage and Waushara counties on Sunday due to heavier rains from earlier in the week. This band of showers is progressive in nature, however with grounds saturated and rivers still high, it would not take much rain to generate flooding. Sunday could also be a bit breezy, especially over eastern WI before the precipitation arrives. Max temperatures are expected to be in the middle to upper 60s north-central, lower 70s east-central WI. .LONG TERM...Sunday Night Through Saturday Issued at 255 PM CDT Sat Sep 24 2016 The models forecast the upper trough that moves into northern Wisconsin and Upper Michigan late Sunday night to deepen and become a closed upper low near Sault Sainte Marie by Monday night. It then slowly drops south across lower Michigan Wednesday. As it does so, a fairly strong surface low moves from east of Lake Winnipeg towards Lake Huron. This should result in windy and cool conditions Monday and Tuesday with scattered showers and even some lake enhanced showers over far northern Wisconsin. Dry weather should return Wednesday and probably last through at least Saturday. Temperatures will start out around five degrees below normal Monday and Tuesday but rise to seasonal normals by the end of the week. && .AVIATION...for 18Z TAF Issuance Issued at 1234 PM CDT Sat Sep 24 2016 Combination of daytime mixing and dry easterly winds have chewed away the clouds over eastern WI. Expect to see improvement across central WI this afternoon with any lingering MVFR cigs giving way to VFR cigs. The VFR conditions should continue through this evening, but anticipate MVFR cigs to return overnight as southerly boundary layer winds begin to pull gulf moisture into WI. A cold front and trailing mid-level shortwave trough are forecast to impact the Western Great Lakes on Sunday. Look for showers, with a few thunderstorms, to move across northeast WI with cigs/vsbys reduced to IFR/MVFR conditions overspreading central WI Sunday morning and eastern WI late Sunday morning. && .MARINE... Issued at 255 PM CDT Sat Sep 24 2016 Gusty west to northwest winds are expected Monday into Tuesday. Gale force gusts are possible at times Monday afternoon into Tuesday morning across the coastal waters of northern Door County. Winds should begin to decrease later Tuesday afternoon and Tuesday night. && .HYDROLOGY... Issued at 255 PM CDT Sat Sep 24 2016 Another round of showers, with some embedded thunderstorms, can be expected late tonight through Sunday as a cold front moves through the region. Even though rainfall amounts are forecast to be under an inch with this system, parts of central Wisconsin are still recovering from very heavy rains from earlier in the week. PW values are forecast to approach 2.0 inches which is nearly off the charts for late September, thus locally heavy rainfall is possible on Sunday. Therefore, a Flash Flood Watch has been posted for Wood, Portage and Waushara counties. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from late tonight through Sunday evening FOR WIZ035-036-045. && SHORT TERM.....Kallas LONG TERM......RDM AVIATION.......Kallas MARINE.........RDM HYDROLOGY......Kallas
Hazardous weather outlook, Sep 24, 3:58 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 358 AM CDT SAT SEP 24 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-250900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 358 AM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO SUNDAY EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER HEAVY RAIN IS POSSIBLE SUNDAY AND EARLY SUNDAY EVENING. GUSTY WEST TO NORTHWEST WINDS MAY CREATE HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-250900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 358 AM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO SUNDAY EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING COULD POSE A HAZARD TO BOATERS. GUSTY SOUTH OR SOUTHWEST WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS FOR SMALL CRAFT SUNDAY INTO SUNDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE MONDAY INTO TUESDAY DUE TO GUSTY WEST OR NORTHWEST WINDS. GALE FORCE GUSTS ARE POSSIBLE NEAR DEATHS DOOR MONDAY AFTERNOON INTO TUESDAY MORNING. KURIMSKI/ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:49 PM CDT | Small Craft Advisory | GRB | 3 days |
Nearby
Flash Flood Watches in Wisconsin, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.